Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 6, NWS Norman, OK

February 17, 201429 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 17, 2014, 4:44 AM CST for 29 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2014, 4:44 AM CST (10:44 UTC)
Expired
Feb 17, 2014, 12:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 29 counties

Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS74 KOUN 171044
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
444 AM CST MON FEB 17 2014

OKZ004>008-010>013-015>020-022>031-035-038>040-171800-
/O.NEW.KOUN.WI.Y.0006.140217T1044Z-140217T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-
DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
KIOWA-COMANCHE-STEPHENS-GARVIN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOBART...LAWTON...DUNCAN...PAULS VALLEY
444 AM CST MON FEB 17 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING: STRONGEST WINDS WILL BE SEEN DURING THE MORNING.

* WINDS: 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG WILL MAKE TRAVEL
  DIFFICULT...ESPECIALLY IN HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. BLOWING DIRT MAY ALSO REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
357 
WWUS74 KOUN 171745
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST MON FEB 17 2014

OKZ004>008-010>013-015>020-022>031-035-038>040-171845-
/O.EXP.KOUN.WI.Y.0006.000000T0000Z-140217T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-
DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
KIOWA-COMANCHE-STEPHENS-GARVIN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOBART...LAWTON...DUNCAN...PAULS VALLEY
1145 AM CST MON FEB 17 2014

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON CST TODAY. 

A FEW GUSTS TO NEAR 35 MPH WILL CONTINUE EARLY THIS AFTERNOON
ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. HOWEVER WINDS HAVE
WEAKENED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO
DIMINISH THROUGH THE AFTERNOON HOURS. THEREFORE THE ADVISORY WILL
BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 9:16 PM CST, 7 hours 28 minutes earlier.

Area forecast discussion, Feb 16, 9:16 PM CST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CST SUN FEB 16 2014

.UPDATE...
THE HRRR SEEMS TO HAVE A DECENT HANDLE ON THE WESTERN AND
NORTHERN EXTENT OF NEAR SURFACE MOISTURE. CLOUD COVER AND WINDS
SHOULD KEEP DENSE FOG FAIRLY LOW TONIGHT. HOWEVER...AS BETTER
MOISTURE REACHES FAR NORTHERN OK LATE THIS EVENING...SOME PATCHY
DENSE FOG MAY FORM FOR A FEW HOURS NEAR ALVA...CHEROKEE ETC. AS
WINDS INCREASE AND SHIFT OVERNIGHT...ANY FOG WILL BE REMOVED. WILL
EXTEND PATCHY FOG A LITTLE NORTH AND WEST...GENERALLY THROUGH
ABOUT 8-10Z.

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 512 PM CST SUN FEB 16 2014/

AVIATION...
MVFR... THEN IFR CEILINGS EXPECTED TO DEVELOP QUICKLY
THIS EVENING NEAR THE I-35 CORRIDOR... AFFECTING OKC/OUN/PNC. ALONG
WITH THIS IS THE POSSIBILITY OF FOG CREATING MFVR VIS AS WELL.
PATCHY DRIZZLE MAY ALSO OCCUR... BUT CHANCE NOT HIGH ENOUGH AT THIS
TIME TO INCLUDE. SFC WINDS EXPECTED TO VEER AHEAD OF STRONG COLD
FRONT LATE TONIGHT... WHICH SHOULD SCOUR OUT THE LOW LEVEL MOISTURE
AND ALLOW VFR CONDITIONS TO DEVELOP AT ALL SITES. STRONG... GUSTY
NORTH WINDS WILL OCCUR BEHIND THE FRONT WITH GUSTS OVER 30KTS. WINDS
WILL DIMINISH QUICKLY DURING THE AFTN HOURS TOMORROW.

30

PREV DISCUSSION... /ISSUED 417 PM CST SUN FEB 16 2014/

DISCUSSION...
ONLY A SMALL AREA OF STRATUS REMAINS NEAR ARDMORE THIS AFTERNOON.
HOWEVER...IT WILL QUICKLY RETURN EARLY THIS EVENING AND SPREAD
NORTHWARD OVER CENTRAL AND EASTERN OK. MOST WIND SPEEDS WILL
REMAIN AROUND 10 TO 15 KT THROUGH THE EVENING...BUT EXPECT AT
LEAST SOME PATCHY FOG TO DEVELOP ON THE WESTERN EDGE OF THE
STRATUS OVER CENTRAL OK ALONG I35. THE FOG WILL LIKELY COME EARLY
(AROUND 06Z) AND END QUICKLY (BEFORE SUNRISE). THIS WILL BE NEAR
A SFC TROUGH AHEAD OF THE APPROACHING COLD FRONT. ALSO...SOME
DRIZZLE STILL APPEARS LIKELY ACROSS OUR EXTREME E/SE ZONES BEFORE
THE LOW LEVEL FLOW QUICKLY VEERS BY SUNRISE.

TEMPS WILL STILL REMAIN AROUND 5 DEGREES ABOVE AVG TOMORROW
AFTERNOON BEHIND THE FRONT AS SKIES QUICKLY CLEAR. THE SURFACE
HIGH WILL QUICKLY MOVE E/SE OVERNIGHT MONDAY AND SW SFC FLOW WILL
RETURN OVER THE AREA TUES QUICKLY WARMING THINGS BACK UP WELL
ABOVE NORMAL. RAPID MOISTURE RETURN IS STILL ANTICIPATED BY WED AS
A PRESSURE FALLS INCREASE IN THE LEE OF THE ROCKIES AHEAD OF A
SOUTHERN STREAM PAC SHORTWAVE TROUGH AND A DIGGING INTERMOUNTAIN
WEST SHORTWAVE TROUGH. THE INITIAL SOUTHERN TROUGH WILL PASS
OVERHEAD WED. THE LIFT ASSOCIATED WITH THIS FEATURE WILL COMBINE
WITH STRONG ISENTROPIC ASCENT TO PRODUCE SOME SHOWERS AND
THUNDERSTORMS WITHIN AN UNSEASONABLY MOIST AIR ACROSS CENTRAL AND
EASTERN OK. FOR THE MOMENT...WILL KEEP HIGHEST POPS ACROSS THE
N/NE WHERE THE MOST SIGNIFICANT LIFT IS ANTICIPATED NEAR
DRYLINE/COLD FRONT INTERSECTION AND THE SFC LOW.

THE STRONGEST COLD FRONT OVER THE NEXT 7 DAYS WILL ACCOMPANY A
MID TO UPPER TROUGH SWINGING OVER THE MIDWEST NEXT
SATURDAY...ALTHOUGH IT APPEARS IT WILL REMAIN DRY AROUND HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  48  62  37  69 /  10   0   0   0
HOBART OK         45  63  35  69 /   0   0   0   0
WICHITA FALLS TX  48  67  38  73 /   0   0   0   0
GAGE OK           40  61  33  68 /   0   0   0   0
PONCA CITY OK     45  60  35  67 /  10   0   0   0
DURANT OK         58  69  40  71 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Feb 16, 7:00 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST SUN FEB 16 2014

OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CST SUN FEB 16 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL NOT OCCUR THROUGH TONIGHT.

DISCUSSION...
MOIST AIR OVER CENTRAL AND SOUTHERN OKLAHOMA WILL SPREAD INTO PARTS OF
WESTERN AND NORTHERN OKLAHOMA TONIGHT.  THE INCREASE IN MOISTURE WILL
RESULT IN LOW CLOUDS...AREAS OF FOG...AND DRIZZLE...ESPECIALLY ACROSS
SOUTHERN...CENTRAL AND EASTERN OKLAHOMA.  EARLY MONDAY...A COLD FRONT
WILL BRING DRIER AND SLIGHTLY COOLER AIR BACK INTO THE REGION.  WARM
TEMPERATURES ALOFT WILL PRECLUDE THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
FOG AND DRIZZLE WILL RESULT IN DECREASED VISIBILITIES TONIGHT
ACROSS CENTRAL AND EASTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MID-WEEK ACROSS
THE EASTERN HALF OF OKLAHOMA AS ANOTHER COLD FRONT MOVES INTO THE
REGION.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.